Ask The Doctor > Questions & Answers > Pregnancy possibility

Pregnancy possibility

Patient: I started the vaginal ring birth control last Sunday. I was unaware that the ring doesn’t protect against pregnancy the first week it’s used. I had unprotected sex almost every night and I was also ovulating. The past two days I’ve become so nauseated and even thrown up once. My legs have been achy, and I’ve been cramping. Could I be pregnant?

 

 

Symptoms: Cramping, Vomiting, Nausea, Insomnia, Leg pain, Back pain

 

 

Doctor: Hello,yes you are right that after the NUVA RING , it takes a week to establish effectiveness , and hence it is advis ed on the day 2 of menses when the lady is in safe period and ovultion is about 2 weeks away.As in your case , you applied it when you were ovulating , then there are high chances of you being pregnant if you have resorted to unprotected intercourse.These symptoms that you are experiencing are possibly early pregnancy symptoms unless proven otherwise. You may opt for a serum beta hcg levels test ay day 22-26 of the cycle , which if found to be raised in levels would confirm pregnancy .If negated then these symptoms can be safely attributed to premenstrual syndrome .I hope i have answered your query in detail,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment